Remote Access Mathematics of Computation
Green Open Access

Mathematics of Computation

ISSN 1088-6842(online) ISSN 0025-5718(print)

 
 

 

The nonabelian simple groups $ G$, $ G<10\sp{6}$--minimal generating pairs


Authors: John McKay and Kiang Chuen Young
Journal: Math. Comp. 33 (1979), 812-814
MSC: Primary 20D05; Secondary 20F05
DOI: https://doi.org/10.1090/S0025-5718-1979-0521296-9
MathSciNet review: 521296
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: Minimal (k, m, n) generating pairs and their associated presentations are defined for all nonabelian simple groups G, $ \vert G\vert < {10^6}$, excepting the family $ {\text{PSL}}(2,q)$. A complete set of minimal (2, m, n) generating permutations of minimal degree is tabulated for these G. The set is complete in the sense that any minimal generating pair for G will satisfy the same presentation as exactly one of the listed pairs.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Mathematics of Computation with MSC: 20D05, 20F05

Retrieve articles in all journals with MSC: 20D05, 20F05


Additional Information

DOI: https://doi.org/10.1090/S0025-5718-1979-0521296-9
Keywords: Finite simple groups, permutation groups, generating permutations
Article copyright: © Copyright 1979 American Mathematical Society

American Mathematical Society